Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: What to do about flying off the handle? sleepygirl2

Posted by SLS on July 26, 2012, at 12:37:51

In reply to What to do about flying off the handle?, posted by sleepygirl2 on July 26, 2012, at 8:46:59

> I'm having trouble letting go of something I'm angry about, and it is really exhausting. The thoughts about it are intrusive, and keep interrupting my involvement in other things.
> The truth is that I can do little to change the situation, and whether I am RIGHT! (and of course, I am :-) about it or not is of little consequence because the energy involved puts me on edge, and ready to argue/have an outburst, and everyone looks at me like I am nuts,
> I took an extra klonopin because I just want to let it go.
> Any advice about pharmacological or other ways to deal with this? Thanks,

Q: How did you react to taking the extra Klonopin?

The reactions of aggression and impulsivity that others have noted with Klonopin and other benzodiazepines (BZDs) is sometimes the result of an effect called "behavioral disinhibition". It actually reflects a disinhibition of neural circuits in the brain. The effect is considered to be "paradoxical" and is not the usual reaction to these drugs. It is by no means rare, though. Disinhibition to BZDs is very much like that seen with some people when they drink alcohol.

If the additional Klonopin made things worse, I guess you have your answer. If that's the case, you could ask your doctor about trying Trileptal or using a low dose of an antipsychotic, as has been suggested. Trileptal is a "mood-stabilizer" with anti-aggression and anti-impulsivity properties. Actually, Zoloft has been used for aggression with some success. It sounds like impulse control is a problem, though. I don't know if Zoloft helps with that. If it were me, I would try Trileptal first. It generally has fewer risks and side effects than the antipsychotics. Hyponatremia (low blood sodium) is a risk with Trileptal, but it is easily screened for with a simple blood test. It doesn't happen very often.

Have you ever looked into addressing these issues psychotherapeutically? Perhaps you could post questions on the Psychology board. Even if a drug were to have a calming effect on you, there might be some important psychological dynamics that drive your reactions.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1022144
URL: http://www.dr-bob.org/babble/20120718/msgs/1022154.html